Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 377, NWS Nashville, TN

August 19, 2006Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 2006, 3:41 PM CDT for Benton County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2006, 3:41 PM CDT (20:41 UTC)
Expired
Aug 19, 2006, 4:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Benton County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 192045
SVROHX
TNC005-192115-
/O.NEW.KOHX.SV.W.0377.060819T2041Z-060819T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT SAT AUG 19 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN TENNESSEE

* UNTIL 415 PM CDT

* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BIG SANDY...OR ABOUT 9
  MILES NORTH OF CAMDEN...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  IN THE AREA BETWEEN CHERRY GROVE AND FAXON AT 400 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3631 8816 3615 8827 3600 8797 3619 8784

$$
JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:03 PM CDT, 38 minutes earlier.

Area forecast discussion, Aug 19, 3:03 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT SAT AUG 19 2006

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS STRETCH ACROSS THE MID STATE AT
THIS TIME. THE MAIN FRONTAL BOUNDARY IS STILL LOCATED WELL NW OF TN
AND EXTENDS FROM OH WESTWARD THROUGH MO. PRECIP COVERAGE IS MORE
WIDESPREAD ACROSS EASTERN KY. THIS IS IN RESPONSE TO A SERIES OF
UPPER IMPULSES MOVING EASTWARD WITHIN THE FLOW ALOFT.

TONIGHT...FRONTAL BOUNDARY WILL BEGIN TO MOVE SOUTHEAST AS THE SFC
HIGH ACROSS THE NORTHERN/CENTRAL PLAINS STRENGTHENS. ALL THE
WHILE...ADDITIONAL UPPER LEVEL IMPULSES WILL HELP KEEP A CHANCE OF
ISOLATED TO SCATTERED CONVECTION GOING. LOOKS LIKE THERE WILL BE SOME
EARLY EVENING CONVECTION TONIGHT WITH A BREAK IN THE ACTIVITY
THEREAFTER. BUT...BY SUNRISE...SCATTERED SHOWERS AND TSTMS WILL
AGAIN BE ON THE INCREASE ACROSS KY AND WILL BE MOVING SOUTHEAST
TOWARD THE MID STATE.BY 12Z...THE FRONTAL BOUNDARY WILL BE MOVING
THROUGH KY AND WILL INCREASE THE LOW LEVEL FORCING OUT AHEAD OF
IT.

40- 50 POPS WILL BE IN THE FCST FOR SUNDAY AS THE BOUNDARY...THOUGH
WEAKENING...WILL REMAIN OVER TN.

MAV GUIDANCE HAS BEEN TOO COOL FOR OVERNIGHT LOWS. WITH JUST A
30 POP FOR BNA...WILL GO AHEAD AND RAISE TEMPS 2 TO 3 DEGREES AT
BNA.

SUN NT LOOKS LIKE THE LEAST ACTIVE PERIOD...ALTHOUGH AN INVERTED
TROUGH AND UPPER SHORTWAVE WILL BE STRENGTHENING NEAR THE MS RIVER.
THESE 2 FEATURES WILL MOVE VERY SLOWLY EASTWARD BRINGING WITH THEN A
GOOD CHANCE OF SHOWERS AND TSTMS FOR MONDAY AND MON NT.

A DRIER NORTHERLY FLOW FINALLY TAKES HOLD BY TUESDAY NIGHT AND WED.
THROUGH THE EXT...DRIER WEATHER IS IN STORE WITH TEMPS JUST A DEGREE
OR SO ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  88  71  88 /  30  50  20  50
CLARKSVILLE  71  88  70  87 /  30  50  30  60
CROSSVILLE   67  83  66  84 /  30  50  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Aug 19, 5:30 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT AUG 19 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER
WESTERN SECTIONS OF KENTUCKY...AND DROP SOUTHEASTWARD INTO
NORTHERN MIDDLE TENNESSEE BY THIS AFTERNOON. A FEW STORMS
MAY BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS...AND TORRENTIAL
DOWNPOURS OF RAIN.

A CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH TONIGHT...AS
A COLD FRONT APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MOIST AIR MASS WILL REMAIN OVER MIDDLE TENNESSEE SUNDAY
THROUGH MONDAY NIGHT...WITH A CHANCE FOR THUNDERSTORMS THROUGH
THE PERIOD. SOME STORMS COULD BE STRONG...WITH GUSTY WINDS AND
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY AND
THIS EVENING.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.